wellbutrin makes me feel worse
September 13, 2012 5:04 PM Subscribe
My doctor prescribed me buproprion (generic Wellbutrin) for anxiety/depression and I feel like I'm even more anxious. Is this normal?
posted by anonymous to Health & Fitness (38 answers total) 5 users marked this as a favorite
Hi, this is my last questions:
After that question I made an appointment with my doctor and she prescribed buproprion for depression/anxiety.
I've been on it 1.5 weeks. I've been increasingly more anxious since I've been on the medication. I've had an increasing sense of nervous dread, which is a terrible terrible feeling to carry all day. I've had two panic attacks, which was very very scary. And since I the dosage was upped to 300 mg two days ago I feel like I'm on speed. I kind of feel like I'm ready to jump out of my own skin. On the one hand I've accomplished a lot, but I can't stop fidgeting or getting up to walk around. I can't concentrate. I could feel the panic attack building up today and I tried to do things to push it away - run, spent time with friends, read alone, but I couldn't stop thinking about my work and it happened while I was driving.
I really like my job when I am there. I love being with my patients and I like my coworkers. It is the anticipation of making mistakes or getting in trouble that cripple me. It's the anticipation of work the night before, and today the day before.
I called my doctor after a panic attack today. She prescribed me a very low dosage of ativan to take when I felt the attack building up, and said that if I didn't stop feeling anxious in another week we should switch the stop the wellbutrin and try something else.
I am TERRIFIED of taking ativan. I do not want to be a zombie. I do not want to become addicted to it. I want to ride this out because I want this medication to work so I can feel better, and I am definitely willing to give it another week. But it seems like I am taking a medication that makes me feel worse, and taking something else to alleviate the anxiety caused by the first medicine doesn't make sense.
Has anyone heard of wellbutrin causing even more anxiety in someone? The onset is supposedly 1-3 weeks, and if this is how I feel at week one I'm actually frightened for the next week. This is so silly because I work in the health care field and I feel like I should be well-versed in these things.
Also, what is ativan like? Does it make you feel like a zombie? I have taken triazolam for sleep and I can't imagine relying on that to function in day to day life, it makes me a different person.
ALso, I just make an appointment with a therapist.